Texas, 2015Tornado in Texas, April 13, 2015
April 13, 2015 · NWS SHV · 1 event in 1 county or zone
With the aid of afternoon heating, moderate instability developed during the afternoon hours of April 13th across portions of Northeast Texas. A weak surface boundary moved into the region from the west with forcing noted along the boundary.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
With the aid of afternoon heating, moderate instability developed during the afternoon hours of April 13th across portions of Northeast Texas. A weak surface boundary moved into the region from the west with forcing noted along the boundary. Strong low level shear was noted during the afternoon along this boundary as well. The result was widely scattered storms and one of which produced a tornado in Titus County, Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 13, 11:36 AM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Apr 13, 11:36 AM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1236 PM CDT MON APR 13 2015
.AVIATION...
SHOWERS AND ISOLATED THUNDERSTORMS TO CONTINUE THROUGH THE EARLY
AFTERNOON. CEILINGS TO POSSIBLY IMPROVE TO VFR ACROSS LFK/GGG/TYR
BY 14/00Z. HOWEVER...CEILINGS AND VISIBILITIES TO BECOME IFR
ACROSS ALL SITES BY 14/06Z. POSSIBILITY OF VCTS CONDITIONS ACROSS
GGG/TXK/TYR SITES BETWEEN 14/00Z-14/06Z. OTHERWISE...SOUTHERLY
WINDS TO BECOME NORTHEAST AROUND 5 KNOTS OVERNIGHT AS A FRONTAL
BOUNDARY MOVES ACROSS THE REGION. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 64 74 62 / 60 50 60 40
MLU 78 63 75 62 / 80 50 60 40
DEQ 74 59 69 56 / 70 50 50 30
TXK 75 59 71 58 / 70 50 50 30
ELD 75 60 69 58 / 80 50 50 40
TYR 77 64 73 61 / 50 50 60 30
GGG 78 64 74 61 / 50 50 60 30
LFK 81 66 79 64 / 50 40 60 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
05/05/05
Hazardous weather outlook, Apr 13, 10:33 AM CST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1133 AM CDT MON APR 13 2015
LAZ001>003-010>013-017>022-TXZ108>112-124>126-136>138-149>153-
165>167-141645-
CADDO-BOSSIER-WEBSTER-DE SOTO-RED RIVER-BIENVILLE-JACKSON-SABINE-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
1133 AM CDT MON APR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION TODAY...AS
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. ALTHOUGH
WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW ISOLATED STRONG
STORMS CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
RAIN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK...AND LOCALLY
HEAVY RAINFALL WILL BECOME MORE OF A CONCERN...AS GROUNDS REMAIN
SATURATED FROM RECENT HEAVY RAINFALL. IN ADDITION...FLOODING ON
AREA LAKES AND RIVERS IS LIKELY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THROUGH
TONIGHT.
ARZ050-051-059>061-070>073-LAZ004>006-014-OKZ077-TXZ096-097-
141645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CLAIBORNE-LINCOLN-OUACHITA-MCCURTAIN-RED RIVER-
BOWIE-
1133 AM CDT MON APR 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS THE REGION TODAY...AS
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. HOWEVER...NO
ORGANIZED HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
RAIN WILL CONTINUE THROUGH MUCH OF THE UPCOMING WORK WEEK...AND LOCALLY
HEAVY RAINFALL WILL BECOME MORE OF A CONCERN...AS GROUNDS REMAIN
SATURATED FROM RECENT HEAVY RAINFALL. IN ADDITION...FLOODING ON
AREA LAKES AND RIVERS IS LIKELY.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
VII
Tornado, Titus
- When
- April 13, 12:54 PM CST to 12:56 PM CST
- Where
- Titus County, 2.43 mi WSW of Adbra to 2.44 mi WSW of Adbra
- Rating
- EF2
- Path length
- 0.06 mi
- Path width
- 19 yd
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 33.160, -95.070
A brief but potent EF-2 tornado touched down east of Winfield, Texas during the afternoon of April 13th. This tornado struck the Mid America Pet Food Plant and damage consisted of tossing cars, trucks and trash dumpsters. One dumpster was tossed nearly 150 yards and 40 feet high, landing on top of the warehouse. A second dumpster hit the edge of another building nearly 75 yards away and landed on top of a truck parked below. A portion of the warehouse was completely destroyed when the winds entered open doors and lifted the roof.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, April 13 to 14, 2015$572,000 · 1 in hail · 16 events
- Strong Wind in California, April 13 to 14, 2015$1.0 million · 1 event
- Tornadoes in Mississippi, April 13, 2015$28,000 · EF1 · 3 events
- Wildfire in Wisconsin, April 13, 20151 injured · $57,000 · 1 event
- Flash Flooding in Oklahoma, April 13, 2015$25,000 · 9 events
- Hail and Damaging Wind in Texas, April 13, 2015$20,000 · 2.5 in hail · 6 events
- Damaging Winds and Lightning Strike in Florida, April 13, 20152 injured · $5,000 · 3 events
- Flash Flooding and Hail in Texas, April 13, 2015$7,000 · 1.25 in hail · 11 events
- Hail in Texas, April 13, 20151.75 in hail · 8 events
- Flash Flooding in Texas, April 13, 2015$2,000 · 6 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 13, 20155 events
- Flash Flooding in Arkansas, April 13, 20153 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 560783.